News

Toxic ecstasy tablets may have killed two revellers – Manchester police warn drug users of potentially lethal batch

By Dean Wilkins

Ecstasy users across Greater Manchester are being warned of a possible batch of fatal illegal drugs – which may have led to the death of two young men.

Police were alerted to the potential quantity of lethal pills after two deaths in 24 hours – a 28-year-old man died after being admitted to Wigan Infirmary yesterday, and a 19-year-old man who suffered similar symptoms died at Oldham Royal Hospital on Sunday.

Toxicology tests are due to take place to establish their cause of death, and over the past few days a number of other people have been admitted to hospital all suffering the same conditions.

Officers are now warning drug users against taking ecstasy tablets, heart-shaped in purple, green, yellow and blue.

Detective Chief Inspector Howard Millington, from Wigan CID, said: “We are very concerned at how these deaths of two apparently fit young men have occurred.

“Our main concern is that there may be a contaminated quantity of illegal drugs and if this goes unchecked it could result in further deaths.

“If you are suffering adverse effects after taking one of these tablets I would advise you to go to hospital for a check-up.”

The dangerous cocktails in drugs are often neglected by users, who do not know what they are really taking.

Officers are urging people who may have taken the substance to contact police, anonymously, to help their investigations.

“I would always urge people not to take illegal drugs and remind them that you do not know what they have been made up with. They can contain poisons and illicit chemicals that can have potentially fatal effects,” CDI Millington added.

Anyone with information should phone police on 0161 856 7149 or the independent charity Crimestoppers, anonymously, on 0800 555 111.

For more on this story and many others, follow Mancunian Matters on Twitter and Facebook.

Related Articles